Alert archive / Missouri / Special Weather Statements in 2012
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at May 6, 2012, 6:45 PM CDT for Gentry County, Missouri. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2012, 6:45 PM CDT (23:45 UTC)
- Expired
- May 6, 2012, 7:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Kansas City, MO
County Gentry County, MO
The radar
The Pleasant Hill radar (KEAX), 160 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 6:50 PM CDT | HAIL 0.75 | Albany, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1880 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
390
WWUS83 KEAX 062345
SPSEAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
645 PM CDT SUN MAY 6 2012
MOZ004-005-070030-
GENTRY MO-HARRISON MO-
645 PM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRISON AND EASTERN
GENTRY COUNTIES UNTIL 730 PM CDT...
AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ALBANY...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ALBANY...BETHANY...NEW HAMPTON AND MARTINSVILLE.
THIS WILL IMPACT
I-35 BETWEEN MILE MARKERS 83 AND 97.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4034 9396 4013 9404 4013 9408 4019 9443
4035 9437
TIME...MOT...LOC 2345Z 277DEG 15KT 4026 9434
$$
SMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at May 6, 4:41 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, May 6, 4:41 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 441 PM CDT SUN MAY 6 2012 .DISCUSSION... Short Term (Tonight - Tuesday)... All the significant weather will be confined to tonight with some spill-over of residual showers into Monday morning. Morning/early afternoon convection which formed along an dissipating outflow boundary has either dissipated or moved into east central MO leaving behind an airmass that is quickly recovering and destabilizing. The synoptic cold front has become better defined and extends from just east of DMX through around STJ to a low north of Enid, OK. Most convective and short range models rapidly develop convection along this boundary this afternoon/very early evening and track it through the CWA. While the airmass is highly unstable as evidenced by MUCAPEs in the 3000-4000 J/kg range, 0-6km bulk shear of less than 20kts will provide meager support for rotating updrafts. This is more of an early summer airmass which is conducive to pulse like storms initially. Primary severe threats will be potential for very large hail, damaging downburst winds, very heavy rainfall and a bunch of lightning. If the multicell clusters can merge into larger systems then a cold pool could take over and result in short bowing line segments producing straight-line wind damage. Any tornadic threat will likely be short-loved and tied to colliding boundaries. Scattered post-frontal convection is likely as the highly unstable and very moist airmass advects over the shallow surface boundary resulting in elevated convection. Some question as to how long into Monday morning the isentropic ascent will support precipitation. 12Z NAM suggests light rain/drizzle could last through mid morning north of the MO River. However, all other models are faster. Much cooler/drier air will filter into the CWA on Monday and for most of next week with near seasonal temperatures. Models have been very consistent with this message for several days and see no reason to deviate. MJ Wednesday - Saturday: Surface high pressure will prevail across the entire region into Thursday when it moves east of the forecast area and shifts winds back to the south. Through Thursday, this high pressure should preclude any precipitation chances. This will also keep temperatures in check with highs generally around seasonal normals, in the low to mid 70s with lows in the middle to upper 40s Thursday morning and low to mid 50s for Friday morning. With winds becoming southerly by the end of week, temperatures will start to moderate and highs Friday will return to the mid to upper 70s. By Friday night, an upper wave will track across the Northern Plains and Upper Midwest sending another front southward into the area. This will bring our next decent shot of precipitation to the forecast area starting Friday night and continuing into at least Saturday. There is some discrepancy regarding coverage by the end of the weekend so have limited POPs to the low chance range. The increased cloud cover, precipitation chances and frontal passage should keep temperatures close to normal again for Saturday. CDB && .AVIATION... For the 18Z TAFs...earlier outflow boundary and ongoing scattered convection ahead of the primary cold front has complicated the forecast. This pre-frontal convection has moved out of all 3 terminals with the airmass temporarily stabilized. Still expect to see a much larger area of showers and thunderstorms form northwest of the terminals along the true synoptic cold front later this afternoon and then advance southeast. Confidence on timing is below average due to the earlier storms and a likely delay in the new convection forming along the cold front. Will broadbrush with prevailing thunder in the terminals until around midnight even though I do not expect thunder to be ongoing for the entire time from 21z-06z. Will transition out of thunder after midnight but maintain showers till after sunrise. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO EAX
Hazardous weather outlook, May 6, 1:50 PM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 150 PM CDT SUN MAY 6 2012 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071215- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 150 PM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ASSOCIATED WITH AN EARLIER OUTFLOW BOUNDARY HAVE TEMPORARILY STABILIZED THE AIRMASS OVER WEST CENTRAL MISSOURI. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON OVER THE EASTERN PORTION OF THE REGION. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO FORM ALONG THE TRUE COLD FRONT OVER NORTHWEST MISSOURI DURING THE LATE AFTERNOON AND FORM A LINE THAT WILL TRACK SOUTHEAST AND AFFECT MOST OF THE FORECAST AREA DURING THE LATE AFTERNOON AND EVENING HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE THREATS. WHILE THE TORNADIC THREAT WILL BE MINIMAL IT CANNOT BE RULED OUT ENTIRELY AS ANY COLLIDING BOUNDARIES COULD RESULT IN A BRIEF TORNADO. ADDITIONALLY...VERY HEAVY RAINS AND FREQUENT LIGHTNING WILL ACCOMPANY THE STRONGER STORMS AND COULD LEAD TO FLASH FLOODING IN THOSE AREA FROM KANSAS CITY TO NEAR CHILLICOTHE WHICH RECEIVED HEAVY RAINFALL EARLIER TODAY. WHILE THE SEVERE THREAT SHOULD DIMINISH IF NOT END ENTIRELY BY LATE EVENING SCATTERED THUNDERSTORMS WILL CONTINUE WELL INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS WILL LIKELY STILL BE LINGERING ACROSS PARTS OF WEST CENTRAL TO NORTHEASTERN MISSOURI MONDAY MORNING BEFORE EXITING SOUTHEAST OF THE OUTLOOK AREA BY EARLY MONDAY AFTERNOON. THE THREAT FOR SEVERE THUNDERSTORMS FROM THIS LINGERING ACTIVITY IS LOW. THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT THROUGH SATURDAY NIGHT AS A WEAK COLD FRONT APPROACHES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS THE ENTIRE OUTLOOK AREA THIS AFTERNOON AND EVENING. MJ
In the hours before
Local storm report, May 6, 6:17 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
617 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL PLEASANT HILL 38.79N 94.27W
05/06/2012 M0.75 INCH CASS MO OFFICIAL NWS OBS
&&
GAMISLocal storm report, May 6, 6:24 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
624 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TORNADO 2 SSW OLATHE 38.86N 94.83W
05/06/2012 JOHNSON KS NWS EMPLOYEE
TORNADO REPORTED NEAR INTERSTATE 35 AND HIGHWAY 169.
&&
GAMISLocal storm report, May 6, 6:27 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
627 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL 3 W PLEASANT HILL 38.80N 94.32W
05/06/2012 E0.75 INCH CASS MO TRAINED SPOTTER
&&
ADOLPHSONLocal storm report, May 6, 6:35 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
635 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FLASH FLOOD PLEASANT HILL 38.80N 94.27W
05/06/2012 CASS MO EMERGENCY MNGR
ALL STREETS IMPASSABLE IN DOWNTOWN PLEASANT HILL
&&
ADOLPHSONLocal storm report, May 6, 6:37 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
637 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL OLATHE 38.89N 94.81W
05/06/2012 M1.00 INCH JOHNSON KS TRAINED SPOTTER
REPORTED AT SANTA FE AND MERLIN.
&&
GAMISSpecial weather statement, May 6, 6:45 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
645 PM CDT SUN MAY 6 2012
MOZ004-005-070030-
GENTRY MO-HARRISON MO-
645 PM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRISON AND EASTERN
GENTRY COUNTIES UNTIL 730 PM CDT...
AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ALBANY...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ALBANY...BETHANY...NEW HAMPTON AND MARTINSVILLE.
THIS WILL IMPACT
I-35 BETWEEN MILE MARKERS 83 AND 97.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4034 9396 4013 9404 4013 9408 4019 9443
4035 9437
TIME...MOT...LOC 2345Z 277DEG 15KT 4026 9434
SMThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:34 AM CDT | Special Weather Statement | EAX | Harrison | 26 min |
| May 6, 9:35 AM CDT | Special Weather Statement | EAX | Ray | 40 min |
| May 6, 9:38 AM CDT | Special Weather Statement | EAX | Clay | 37 min |
| May 6, 10:41 AM CDT | Special Weather Statement | EAX | Jackson | 34 min |
| May 6, 11:02 AM CDT | Areal Flood Advisory | EAX | Jackson | 5 hr |
| May 6, 12:12 PM CDT | Special Weather Statement | EAX | Jackson | 33 min |
| May 6, 12:14 PM CDT | Special Weather Statement | EAX | Clinton | 31 min |
| May 6, 12:28 PM CDT | Severe Thunderstorm Warning | EAX | Clinton, DeKalb | 32 min |
| May 6, 12:59 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb | 31 min |
| May 6, 1:24 PM CDT | Special Weather Statement | EAX | Chariton | 51 min |
| May 6, 1:47 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Randolph | 28 min |
| May 6, 1:57 PM CDT | Severe Thunderstorm Warning | EAX | Howard, Saline | 33 min |
| May 6, 2:15 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 30 min |
| May 6, 4:31 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 29 min |
| May 6, 4:46 PM CDT | Special Weather Statement | EAX | Caldwell, Clinton | 44 min |
| May 6, 4:47 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 28 min |
| May 6, 5:01 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 29 min |
| May 6, 5:16 PM CDT | Tornado Warning | EAX | Cass | 29 min |
| May 6, 5:30 PM CDT | Special Weather Statement | EAX | Daviess | 45 min |
| May 6, 5:34 PM CDT | Special Weather Statement | EAX | Cass | 26 min |
| May 6, 5:39 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 36 min |
| May 6, 5:51 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 24 min |
| May 6, 6:02 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson, Johnson | 28 min |
| May 6, 6:15 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Johnson | 30 min |
| May 6, 6:18 PM CDT | Flash Flood Warning | EAX | Cass, Jackson | 5 hr |
| May 6, 6:30 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 30 min |
| May 6, 6:47 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette | 28 min |
| May 6, 6:58 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 32 min |
| May 6, 4:25 PM CDT | Special Weather Statement | EAX | Johnson | 35 min |
| May 6, 4:30 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 30 min |
| May 6, 5:59 PM CDT | Special Weather Statement | EAX | Johnson | 46 min |
| May 6, 6:05 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 25 min |
| May 6, 6:10 PM CDT | Tornado Warning | EAX | Johnson | 35 min |
| May 6, 6:42 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 19 min |
| May 6, 6:48 PM CDT | Areal Flood Advisory | EAX | Johnson, Leavenworth, Wyandotte | 2 hr |
| May 6, 6:53 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 37 min |
Nearby
Special Weather Statements in Missouri, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.